MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; GCJ
Model Number CTB73, 12X100 KII SH BLD ZTHR 6/BX
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic bilateral tubal ligation.Event description: dr stated that while inserting the trocar under direct visualization, the blade did not retract once through the abdominal tissue inadvertently puncturing the bowel.General surgeon called to assist with bowel perforation.Perforation repaired, drain placed, procedure completed, and pt transported to pacu.Pt was scheduled as an op procedure; however, resulted in being admitted for the bowel perforation.Pt admitted to med surg floor after pacu.Additional information was received via email from manager surgical services on tuesday, 8jan2019: the lot #'s and model #'s are all the same.Unfortunately when the case was finishing the surgeon pulled all the trocars out at the same time and did not set aside the one we had issues with.I am sending all of them since i don't know which one it was but we only had issues with 1 of them.Additional information was received via email from account manager on tuesday, 8jan2019: the surgeon has just begun to use our shield-bladed trocars within the last 2 months however i do believe he has used our "sheild"-bladed trocars in the past, but to my knowledge, there has been a significant amount of time that has past.Additional information was received via email from manager surgical services on wednesday, 9jan2019: he has been using for a few months now as we just converted maybe back in (b)(6); however, prior to using applied he had been using a trocar with a retractable blade from a different company and had been using that trocar for years.I do not believe there was trouble with insertion.This was a trocar in the lower abdomen, he typically inserts those at a slant.Additional information was received via email from manager surgical services on wednesday, 9jan2019: unaware if there was anything holding the switch in place during insertion or blocking the switch from deactivating.Type of intervention: perforation repaired, drain placed, procedure completed.Patient status: bowel perforation requiring repair and ip admission.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with two representative non-sterile units from the same procedure.Testing was performed on the event unit along with the additional units.However, the complainant¿s experience could not be replicated or confirmed.All units functioned as intended.The root cause of the reported event could not be determined based on the evaluation of the returned units.Although the exact root cause of the reported event could not be determined, applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Procedure performed: laparoscopic bilateral tubal ligation.Event description: dr [] stated that while inserting the trocar under direct visualization, the blade did not retract once through the abdominal tissue inadvertently puncturing the bowel.General surgeon called to assist with bowel perforation.Perforation repaired, drain placed, procedure completed, and pt transported to pacu.Pt was scheduled as an op procedure however resulted in being admitted for the bowel perforation; pt admitted to med surg floor after pacu.Additional information was received via email from manager surgical services on tuesday, (b)(6) 2019: the lot #'s and model #'s are all the same.Unfortunately when the case was finishing the surgeon pulled all the trocars out at the same time and did not set aside the one we had issues with.I am sending all of them since i don't know which one it was but we only had issues with 1 of them.Additional information was received via email from account manager on tuesday, (b)(6) : the surgeon has just begun to use our shield-bladed trocars within the last 2 months however i do believe he has used our sheild-bladed trocars in the past, but to my knowledge, there has been a significant amount of time that has past.Additional information was received via email from manager surgical services on wednesday, (b)(6) 2019: he has been using for a few months now as we just converted maybe back in october however prior to using applied he had been using a trocar with a retractable blade from a different company and had been using that trocar for years.I do not believe there was trouble with insertion.This was a trocar in the lower abdomen, he typically inserts those at a slant.Additional information was received via email from manager surgical services on wednesday, (b)(6) 2019: unaware if there was anything holding the switch in place during insertion or blocking the switch from deactivating.Additional information was received via email from manager surgical services on (b)(6) 2019: update of patient status: "i do not have an update; the pts was admitted post op for 2 days and then was discharged home." type of intervention: perforation repaired, drain placed, procedure completed.Patient status: bowel perforation requiring repair and ip admission the pts was admitted post op for 2 days and then was discharged home.

Brand Name
CTB73, 12X100 KII SH BLD ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8269040
Report Number2027111-2019-00326
Device Sequence Number11355480
Product Code GCJ
UDI-Device Identifier00607915123727
UDI-Public(01)00607915123727(17)210730(30)01(10)1332378
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2021
Device Model NumberCTB73, 12X100 KII SH BLD ZTHR 6/BX
Device Catalogue Number101219601
Device Lot Number1332378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;